Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOI question for SLS linkadge

Posted by SLS on November 15, 2022, at 9:24:04

In reply to Re: MAOI question for SLS, posted by linkadge on November 15, 2022, at 6:35:46

> We'll see what he says tomorrow. He may want to continue trying to piggyback off the wellbutrin partial effect. I would not be completely against that idea as wellbutrin did have some benefits.
>
> He also said I have social phobia based on my complete failure to make eye contact with him and the fact that (outside of work) I seek zero social interaction. I will often stutter too if I'm around people of 'higher status' (i.e. boss, administrators etc). When I mentioned moclobemide, he said it wasn't good for social phobia and also a problem that I'm on 7.5mg of mirtazapine. My hunch is that moclobemide would be fine with mirtazapine, but there is a theoretical interaction. Gillmann says its find with irreversible MAOIs so...
>
>
>
> Who the hell knows. We'll see.
>
> Linkadge
>
>

I'm pretty sure I rendered my opinion of moclobemide (Aurorix). It's most often a dead end. Its often potent antidepressant effect simply doesn't last for very long. My guess is that it will reduce social phobia, too, but only temporarily. The problem is dosage escalation. What happens is that one often feels dramatically better during the first week at 300 mg/day. The improvement then wanes, requiring a dosage increase to 600 mg/day. Within another week or two, a second dosage increase becomes necessary. This cycle ultimately brings one to a maximum dosage - usually 1200 mg/day. Moclobemide is a dead end, most likely due to its reversibility. I don't know for sure, though. Then there's me. I experienced a significant improvement for a portion of the first day at a dosage of 300 mg/day. Thereafter, moclobemide left me in the most torturous depressive state I ever experienced. For several days, I was curled up on the couch in a fetal position next to my parents. I actually audibly groaned and whimpered almost all day long. It took several weeks after discontinuation for me to return to my familiar depressive baseline.

I doubt that any doctor who graduated medical school after 1990 feels comfortable prescribing MAOIs, and have no experience with it in private practice. Of course, I don't know if this is true of your doctor.

You really have to advocate for yourself, conveying a sense of urgency.

Your therapeutic response to Wellbutrin is the most encouraging thing I have ever heard from you. It is a no-brainer to continue experimenting with agents to augment the Wellbutrin. (I would say that it is Wellbutrin that is most often labeled the augmenter in polypharmacy). From what I have witnessed, combining a SNRI to Wellbutrin has a high success rate - probably better than using Zoloft. As a friend described to me, "Wellbutrin gives me more mental energy, but it is the Pristiq that gives me the "wanna do's". Essentially, Pristiq is the agent responsible for reducing anhedonia and increasing motivation.

I believe that Pristiq (desvenlaxine) is now generic. I think it is far less likely to produce an uncomfortable stimulation or anxiety than its parent drug, Effexor (venlafaxine). Since Effexor treated you unkindly in the past, perhaps you should go with Pristiq instead.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

The only thing necessary for the triumph of evil is that good men do nothing.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1121034
URL: http://www.dr-bob.org/babble/20220917/msgs/1121047.html